MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE ALLSTAR GUIDE WIRE

AV-TEMECULA-CT ACS HI-TORQUE ALLSTAR GUIDE WIRE
Catalog Number 1001741S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for evaluation.It was reported that an unknown stent delivery system was advanced down on the whisper guide wire and the stent was deployed with the allstar guide wire behind the stent to protect the pla.It should be noted that the allstar instructions for use (ifu) states: consider that if a secondary wire is placed in a bifurcation branch, this wire may need to be retracted prior to stent deployment because there is additional risk that the secondary wire may become entrapped between the vessel wall and the stent.The investigation determined the reported difficulty appears to be related to an ifu deviation.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca).An allstar guide wire was advanced down the rca into the posterior lateral artery (pla) and a whisper guide wire into the posterior descending coronary artery.An unknown stent delivery system was advanced down on the whisper guide wire and the stent was deployed at 16 atmospheres with the allstar guide wire behind the stent to protect the pla.Both guide wires were pulled back and it was noticed that one of the wires broke (separated).The physician was unable to determine which wire separated; however, a piece of the wire was left inside the patient anatomy.The patient had other issues with coronary artery disease and the physician didn't want to leave the wire inside the patient so the patient was sent to surgery.The surgeon was able to remove the wire piece from behind the stent and the patient went home feeling fine.No additional information was provided.

Brand Name
ACS HI-TORQUE ALLSTAR GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6589748
Report Number2024168-2017-04463
Device Sequence Number1148561
Product Code DQX
UDI-Device Identifier08717648013829
UDI-Public(01)08717648013829
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K060449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1001741S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2017
Initial Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;